Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 4, 2013, 12:10 PM CDT for Bourbon County, Kansas. It took effect at Aug 4, 2013, 12:46 PM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 12:10 PM CDT (17:10 UTC)
- In effect from
- Aug 4, 2013, 12:46 PM CDT
- Expired
- Aug 6, 2013, 11:05 AM CDT
- In force
- 46 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
723 WGUS43 KSGF 041710 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT SUN AUG 4 2013 ...The National Weather Service in Springfield has issued a Flood Warning for the following rivers in Kansas... Little Osage River at Fulton affecting Bourbon County. Heavy rainfall this morning has caused river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with property and livestock along the river should continue to monitor river conditions. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && KSC011-050510- /O.NEW.KSGF.FL.W.0075.130804T1746Z-130806T1605Z/ /FTNK1.2.ER.130804T1746Z.130805T0000Z.130805T1605Z.NO/ 1210 PM CDT SUN AUG 4 2013 The National Weather Service in Springfield has issued a * Flood Warning for the Little Osage River at Fulton. * until Tuesday morning...or until the warning is cancelled. * At 11:15 AM Sunday The stage was 12.9 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...rise above flood stage by this afternoon and continue to rise to near 27.5 feet by this evening. The river will fall below flood stage by tomorrow late morning. && LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477 $$
3 follow-up statements
425 WGUS83 KSGF 042007 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT SUN AUG 4 2013 ...The Flood Warning continues for the following rivers in southeast Kansas and western Missouri... Little Osage River at Fulton affecting Bourbon County Little Osage near Horton affecting Vernon County Marmaton River near Nevada affecting Vernon County Osage River near Schell City affecting Bates and Vernon Counties Sac River near Caplinger Mills affecting Cedar County .Heavy rainfall which occurred over the Marmaton...Osage and Sac River Basins during this weekend will cause river levels to rise above flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC217-051107- /O.CON.KSGF.FL.W.0074.000000T0000Z-130809T2008Z/ /NVDM7.2.ER.130804T1323Z.130805T1200Z.130808T2008Z.NO/ 307 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Marmaton River near Nevada. * At 2:45 PM Sunday The stage was 22.0 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 27.5 feet by tomorrow morning. The river will fall below flood stage Thursday afternoon. * Impact...At 28.0 feet...Flood waters impact Highway 54, along Route H and Route T west and north of Deerfield, or west of Nevada. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$ MOC039-051107- /O.CON.KSGF.FL.W.0077.130805T0213Z-130807T2224Z/ /CMZM7.2.ER.130805T0213Z.130805T1800Z.130806T2224Z.NO/ 307 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Sac River near Caplinger Mills. * At 2:45 PM Sunday The stage was 13.8 feet. * Flood stage is 16.0 feet. * Moderate flooding is forecast. * Forecast...rise above flood stage by tonight and continue to rise to near 21.5 feet by tomorrow early afternoon. The river will fall below flood stage by Tuesday afternoon. * Impact...At 20.0 feet...Flood waters affect low lying areas near the river including farmland along Highway N and between Highway W and Caplinger Mills. Cedar Creek...a tributary of the Sac River backwaters and floods portions of Highway 39 and south of Cedar Springs. && LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377 $$ KSC011-051107- /O.EXT.KSGF.FL.W.0075.000000T0000Z-130806T1200Z/ /FTNK1.1.ER.130804T2236Z.130805T0600Z.130805T1200Z.NO/ 307 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Little Osage River at Fulton. * At 3:01 PM Sunday The stage was 19.6 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by late this afternoon and continue to rise to near 24.0 feet by around midnight. The river will fall below flood stage by tomorrow morning. * Impact...At 25.0 feet...Moderate flooding begins at the gage site. Farmland at the gage site becomes covered by flood waters, and Highway 31, east of town becomes flooded. Highway 31, four miles west of Fulton has flood waters reach four to six feet in depth. && LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477 $$ MOC217-051107- /O.EXT.KSGF.FL.W.0076.130804T2034Z-130808T2207Z/ /HTNM7.1.ER.130804T2034Z.130807T0600Z.130807T2207Z.NO/ 307 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Little Osage near Horton. * At 2:45 PM Sunday The stage was 40.6 feet. * Flood stage is 41.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by late this afternoon and continue to rise to near 44.0 feet by early Wednesday morning. The river will fall below flood stage by Wednesday afternoon. * Impact...At 45.0 feet...Moderate flooding begins at the gage site. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC013-217-051106- /O.CON.KSGF.FL.W.0078.130808T0000Z-000000T0000Z/ /SCZM7.1.ER.130808T0000Z.130808T1800Z.000000T0000Z.NO/ 307 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Osage River near Schell City. * At 2:45 PM Sunday The stage was 17.5 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by Wednesday evening and continue to rise to near 30.8 feet by Thursday early afternoon. * Impact...At 31.0 feet...Flood waters impact low lying areas west of Schell City. County roads west and north of Route M become flooded. The Four River Conservation Area 10 miles west of Schell City floods. && LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415 $$ Terry
307 WGUS83 KSGF 050121 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 821 PM CDT SUN AUG 4 2013 ...The Flood Warning continues for the following rivers in Kansas... Missouri... Little Osage River at Fulton affecting Bourbon County Little Osage near Horton affecting Vernon County Marmaton River at Fort Scott affecting Bourbon County Marmaton River near Nevada affecting Vernon County Osage River near Schell City affecting Bates and Vernon Counties Sac River near Caplinger Mills affecting Cedar County .Heavy rainfall over the past 24 hours combine with additional rainfall expected through Monday morning will cause river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC217-051621- /O.EXT.KSGF.FL.W.0074.000000T0000Z-130810T0149Z/ /NVDM7.2.ER.130804T1323Z.130806T1200Z.130809T0149Z.NO/ 821 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Marmaton River near Nevada. * At 7:45 PM Sunday The stage was 22.5 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 26.8 feet by Tuesday morning. The river will fall below flood stage Thursday evening. * Impact...At 28.0 feet...Flood waters impact Highway 54, along Route H and Route T west and north of Deerfield, or west of Nevada. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$ KSC011-051621- /O.EXT.KSGF.FL.W.0079.000000T0000Z-130807T0055Z/ /FSKK1.1.ER.130804T2231Z.130805T0600Z.130806T0055Z.NO/ 821 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Marmaton River at Fort Scott. * At 8:00 PM Sunday The stage was 39.1 feet. * Flood stage is 38.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 39.8 feet by around midnight. The river will fall below flood stage tomorrow evening. * Impact...At 40.5 feet...Flood waters begin to impact low areas on Happy Hollow Road, Maple Road and 2nd Street north and west of downtown Fort Scott. && LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481 $$ MOC039-051621- /O.EXT.KSGF.FL.W.0077.130805T0125Z-130807T2242Z/ /CMZM7.2.ER.130805T0125Z.130805T1800Z.130806T2242Z.NO/ 821 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Sac River near Caplinger Mills. * At 7:45 PM Sunday The stage was 15.7 feet. * Flood stage is 16.0 feet. * Moderate flooding is forecast. * Forecast...rise above flood stage by this evening and continue to rise to near 20.8 feet by early tomorrow afternoon. The river will fall below flood stage by Tuesday afternoon. * Impact...At 20.0 feet...Flood waters affect low lying areas near the river including farmland along Highway N and between Highway W and Caplinger Mills. Cedar Creek...a tributary of the Sac River backwaters and floods portions of Highway 39 and south of Cedar Springs. && LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377 $$ KSC011-051621- /O.EXT.KSGF.FL.W.0075.000000T0000Z-130806T0800Z/ /FTNK1.1.ER.130805T0337Z.130805T0600Z.130805T0800Z.NO/ 821 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Little Osage River at Fulton. * At 7:46 PM Sunday The stage was 21.9 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by tonight and continue to rise to near 22.1 feet by around midnight. The river will fall below flood stage by early tomorrow. * Impact...At 25.0 feet...Moderate flooding begins at the gage site. Farmland at the gage site becomes covered by flood waters, and Highway 31, east of town becomes flooded. Highway 31, four miles west of Fulton has flood waters reach four to six feet in depth. && LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477 $$ MOC217-051621- /O.EXT.KSGF.FL.W.0076.000000T0000Z-130809T0054Z/ /HTNM7.1.ER.130804T2020Z.130807T0600Z.130808T0054Z.NO/ 821 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Little Osage near Horton. * At 7:45 PM Sunday The stage was 42.1 feet. * Flood stage is 41.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 43.7 feet by early Wednesday morning. The river will fall below flood stage Wednesday evening. * Impact...At 45.0 feet...Moderate flooding begins at the gage site. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC013-217-051621- /O.EXT.KSGF.FL.W.0078.130807T1715Z-000000T0000Z/ /SCZM7.1.ER.130807T1715Z.130808T1800Z.000000T0000Z.NO/ 821 PM CDT SUN AUG 4 2013 The Flood Warning continues for The Osage River near Schell City. * At 7:45 PM Sunday The stage was 20.3 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by early Wednesday afternoon and continue to rise to near 31.1 feet by early Thursday afternoon. * Impact...At 31.0 feet...Flood waters impact low lying areas west of Schell City. County roads west and north of Route M become flooded. The Four River Conservation Area 10 miles west of Schell City floods. && LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415 $$ Hatch
150
WGUS83 KSGF 050652
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT MON AUG 5 2013
...The Flood Warning is cancelled for the following rivers in
Missouri...Kansas...
Gasconade River at Hazelgreen affecting Laclede County
Little Osage River at Fulton affecting Bourbon County
.Heavy rainfall from the past several days has caused river levels to
rise. While these rivers have fallen below flood stage, additional
rainfall is possible over the next 24 hours. Stay tuned to the latest
forecasts in case additional warnings are required.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-050722-
/O.CAN.KSGF.FL.W.0075.000000T0000Z-130806T0800Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
152 AM CDT MON AUG 5 2013
The Flood Warning is cancelled for
The Little Osage River at Fulton.
* At 1:15 AM Monday The stage was 20.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 21.9 feet. The
river will fall to 16.0 feet by late this afternoon. While the
river has fallen below flood stage, additional rainfall is
possible over the next 24 hours. Stay tuned to the latest
forecasts in case additional warnings are required.
$$
MOC105-050722-
/O.CAN.KSGF.FL.W.0080.000000T0000Z-130806T1400Z/
/HZLM7.1.ER.130805T0105Z.130805T0215Z.130805T0325Z.NO/
152 AM CDT MON AUG 5 2013
The Flood Warning is cancelled for
The Gasconade River at Hazelgreen.
* At 1:30 AM Monday The stage was 19.7 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to 11.2 feet by late
this afternoon.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river. While the
river has fallen below flood stage, additional rainfall is
possible over the next 24 hours. Stay tuned to the latest
forecasts in case additional warnings are required.
&&
LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 12:02 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 4, 12:02 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 PM CDT Sun Aug 4 2013
.UPDATE...
ISSUED AT 1027 AM CDT SUN AUG 4 2013
MCS currently pushing through the western forecast area with
pockets of moderate to heavy rainfall. There was an overall
diminishing trend with the convection, however light to occasional
moderate rain extends well back into Kansas with a large cloud
shield. Have adjusted temperatures downward for today to account
for the precipitation and cloud cover. Flooding will remain a
concern today with additional areas of heavy rainfall and more
rain expected tonight.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 247 AM CDT SUN AUG 4 2013
After impressive rainfall totals Friday night and early Saturday morning,
the region has gotten a much-needed break from the rain for at
least a short time early this morning. However, yet another MCS, as
of 245 AM, pushing east across central Kansas, and will likely
begin to push into southeastern Kansas and western Missouri a
little before daybreak.
Rainfall totals observed across central Kansas this morning have
been extreme, with some areas around Wichita picking up 3 to 4 inches
of rain in less than 90 minutes. Thankfully for the Ozarks, this
complex should be weakening somewhat as it pushes east into the area
this morning, though many areas will pick up another good bout of
rain during the morning and early afternoon hours today, especially
west of U.S. 65.
Convection should dwindle a bit this afternoon into the early
evening hours, with just remnant scattered thunderstorms associated
with the remains of this morning's complex. Heading into this
evening, though, yet another large area of thunderstorms should
develop over the Ozarks, and slowly move south and east overnight.
At this time, expect to see activity initiate late tonight between
I-49 and U.S. 65, with a slow southeastward push into the eastern
Ozarks by Monday morning.
With somewhat limited instability in place tonight, don't believe
that the overall severe weather risk is particularly high. However,
the heavy rainfall/flash flood risk appears to be rather
significant, with a 30-40 KT low level jet feeding elevated
convection with PWATs well in excess of 2". Think that overall
basin averages of one to two inches of additional rain is likely,
especially across the U.S. 65 corridor, with some areas picking up
perhaps double that on a localized scale. With saturated soils and
creeks/low water crossings already running high, very little
additional rainfall will be needed to result in renewed flooding.
Needless to say, the Flash Flood Watch will be allowed to continue
into Monday morning.
.LONG TERM...(Monday THROUGH Saturday)
ISSUED AT 247 AM CDT SUN AUG 4 2013
As has been the case for a few days, a daytime downswing in
convective coverage/intensity should occur during the day on
Monday. By Monday night into Tuesday morning, the ring of fire
should become active yet again, though mostly for the northeastern
portion of the CWA (roughly Osage Beach to Eminence) as the upper
ridge tries to poke north into the region from the southern
Plains. This will also bring somewhat warmer temperatures to the
forecast area for Tuesday, with some areas across southeastern
Kansas and southwestern/southern Missouri warming into the mid
90s.
On Wednesday, a stronger shortwave is progged to swing southeast
across the Dakotas, which will push a cold front south toward, and
eventually though, the region. Consensus timing among the guidance
suite members brings this front through Wednesday night into
Thursday morning. The severe weather threat looks low with this
FROPA, though there are indications that it may bring yet another
round of moderate to heavy rain.
Beyond Thursday, the forecast becomes a bit uncertain regarding the
eventual position of the aforementioned frontal boundary. At this
point, it looks to stall out along or just south of the
Missouri/Arkansas state line. Scattered thunderstorms will remain
possible on a daily basis in the vicinity of that frontal boundary,
with drier, more comfortable conditions expected if/when/where
Canadian high pressure is able to build in to the north of the front.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1155 AM CDT SUN AUG 4 2013
Convection will continue through the first several hours of the
18z tafs...mostly in the form of SHRA, however some lingering TSRA
will be possible at BBG initially. MVFR/IFR conditions are
expected within the convection. This initial MCS should diminish
during the afternoon with additional convection expected to
develop during the late evening and overnight hours. Have also
thrown in some low level wind shear for the JLN TAF overnight as
the low level jet increases.
&&
.HYDROLOGY...
ISSUED AT 938 AM CDT SUN AUG 4 2013
REMNANTS OF OVERNIGHT MESOSCALE CONVECTIVE COMPLEX CONTINUE TO
MOVE ACROSS OUR WESTERN AND CENTRAL COUNTIES THIS MORNING. EXPECT
OVERALL WEAKENING TREND THROUGH LATE MORNING AND EARLY AFTERNOON
WITH HEAVIEST RAIN TRACKING EAST SOUTHEAST FROM LAWRENCE/DADE
COUNTY ACROSS GREENE/CHRISTIAN/SOUTHERN WEBSTER AND WESTERN
DOUGLAS COUNTIES OVER THE NEXT HOUR OR TWO. INFRARED SATELLITE
SHOWS COOLING CLOUD TOPS IN THIS GENERAL AREA AND AIRMASS
PRECIPITABLE WATER TO FUEL STORMS APPROACHED TWO INCHES ON THE
MORNING SOUNDING. RAINFALL RATES HAVE BEEN AT LEAST ONE INCH PER
HOUR IN AREAS WITH GREATER THAN 50 DBZ.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.
&&
UPDATE...Lindenberg
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Lindenberg
HYDROLOGY...TerryHazardous weather outlook, Aug 4, 3:48 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 348 AM CDT SUN AUG 4 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 348 AM CDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS WILL PUSH EAST INTO SOUTHEASTERN KANSAS AND WESTERN MISSOURI THIS MORNING. CLOUD TO GROUND LIGHTNING AND MODERATE TO HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. THIS AREA OF RAIN AND THUNDERSTORMS WILL WEAKEN AND BECOME MORE SCATTERED IN NATURE DURING THE DAY TODAY. LATER TONIGHT...AN ADDITIONAL COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS MUCH OF THE OUTLOOK AREA. FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS COMPLEX OF STORMS. WITH ALREADY SATURATED GROUND...HEAVY RAIN WILL LIKELY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST EARLY MONDAY MORNING ACROSS THE AREA...WITH ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT POSSIBLE DURING THE DAY MONDAY. AN ADDITIONAL COMPLEX OF STORMS IS POSSIBLE MONDAY NIGHT AND EARLY TUESDAY MORNING...POSSIBILITY BRINGING ADDITIONAL HEAVY RAIN. THE AREA MOST LIKELY TO BE AFFECTED BY THESE STORMS IS ALONG AND TO THE EAST OF A LINE FROM OSAGE BEACH TO EMINENCE. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE WORKWEEK AS A FRONTAL BOUNDARY DROPS SOUTH INTO THE REGION. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS NEXT WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Aug 4, 8:50 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 AM CDT SUN AUG 4 2013
MOZ077-088-089-094-041430-
BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
850 AM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR DADE...LAWRENCE...NORTHEASTERN
JASPER AND SOUTHEASTERN BARTON COUNTIES UNTIL 930 AM CDT...
AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SYLVANIA TO LOCKWOOD
TO MAPLE GROVE...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE EVERTON...GOLDEN CITY...GREENFIELD...
LOCKWOOD...MILLER AND MOUNT VERNON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 34 AND 57 WILL ALSO BE
IMPACTED BY THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3716 9419 3756 9412 3750 9363 3725 9362
3699 9374
TIME...MOT...LOC 1351Z 295DEG 20KT 3750 9400 3738 9397
3723 9414
TERRYLocal storm report, Aug 4, 9:40 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM FLASH FLOOD NEVADA 37.84N 94.35W
08/04/2013 VERNON MO DEPT OF HIGHWAYS
INTERSTATE 49 CLOSED NORTHBOUND DUE TO FLOODING NEAR KAW
RAPIDS RD. ROUTE W NORTH CLOSED DUE TO FLOODING NEAR
HIGHLAND AVE. US 54 CLOSED EAST AND WEST BOUND DUE TO
FLOODING NEAR LITTLE DRY WOOD CREEK. ROUTE K CLOSED IN
BOTH DIRECTIONS DUE TO FLOODING NEAR MARVEL RD.
&&
JCOLUCCILocal storm report, Aug 4, 10:58 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1058 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM FLASH FLOOD GREENFIELD 37.42N 93.84W
08/04/2013 DADE MO DEPT OF HIGHWAYS
MO ROUTE 39 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING
BETWEEN NEOLA AND ARCOLA. MO ROUTE 39 CLOSED IN BOTH
DIRECTIONS DUE TO FLOODING JUST SOUTH OF BROAD ST IN
GREENFIELD. U.S. ROUTE 160 CLOSED IN BOTH DIRECTIONS DUE
TO FLOODING BETWEEN COUNTY ROADS 105 AND 107.
&&
JCOLUCCILocal storm report, Aug 4, 11:43 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM FLASH FLOOD N MILLER 37.21N 93.84W
08/04/2013 LAWRENCE MO DEPT OF HIGHWAYS
MO ROUTE 39 CLOSED DUE TO FLOODING IN BOTH DIRECTIONS.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:22 AM CDT | Areal Flood Advisory | SGF | Bourbon, Cherokee, Crawford | 5 hr |
| Aug 4, 8:38 AM CDT | Flash Flood Warning | SGF | Bourbon, Cherokee, Crawford | 6 hr |
| Aug 4, 2:47 PM CDT | Areal Flood Warning | SGF | Bourbon, Cherokee, Crawford | 6 hr |
| Aug 4, 5:26 PM CDT | River Flood Warning | SGF | Bourbon | 43 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.